MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12XTORQ115-A
Medical Device Problem Codes Circuit Failure (1089); Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral and iliac vein using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12) and a penumbra engine (engine).During the procedure, there was an initial strong aspiration when the physician turned the engine on.Subsequently, the lightning clogged and the indicator light on the lightning unit turned from green to red.Therefore, the physician attempted to use a syringe to flush the thrombus through the lightning.The physician was able to flush the majority of the thrombus out of the lightning; however, the indicator light remained red.Next, the physician unplugged and re-plugged the lightning unit from the engine a few times but the indicator light remained red.Lastly, the physician power cycled the engine and the indicator light remained red; therefore, the lightning was removed and not used for the remainder of the procedure.The procedure was completed using a new lightning and the same cat12.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: blood was visible within the lightning housing.Conclusions: evaluation of the returned lightning revealed a leak within the units housing.During functional testing, the unit was unable to power on; therefore, the reported issue could not be confirmed.If a strong positive pressure is applied to the lightning tubing, a leak may occur within the housing.If a leak does occur, the unit will likely display a solid red-light system error and become non-functional.Penumbra lightning aspiration tubing is inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10794415
Report Number3005168196-2020-01894
Device Sequence Number3680746
Product Code QEW
UDI-Device Identifier00815948022591
UDI-Public00815948022591
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLITNG12XTORQ115-A
Device Catalogue NumberLITNG12XTORQ115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Date Report Sent to FDA01/01/2005